Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 250, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Nov 6, 2005, 11:04 AM EST for Ashtabula County, Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 6, 2005, 11:04 AM EST (16:04 UTC)
- Expired
- Nov 6, 2005, 11:45 AM EST
- In force
- 41 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Ashtabula County, OH
The radar
The Cleveland radar (KCLE), 109 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 6, 5:20 AM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 359 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 061603
SVRCLE
OHC007-061645-
/O.NEW.KCLE.SV.W.0250.051106T1604Z-051106T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1104 AM EST SUN NOV 6 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASHTABULA COUNTY IN NORTHEAST OHIO
* UNTIL 1145 AM EST
* AT 1057 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 11
MILES SOUTHWEST OF GENEVA...AND MOVING NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE NORTH KINGSVILLE...CONNEAUT AND
ASHTABULA.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4189 8052 4161 8100 4185 8099 4190 8082
4192 8078 4192 8072 4194 8066 4196 8056
4198 8052
$$
KUBINA2 follow-up statements
000
WWUS51 KCLE 061628
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1128 AM EST SUN NOV 6 2005
OHC007-061645-
/O.CON.KCLE.SV.W.0250.000000T0000Z-051106T1645Z/
ASHTABULA OH-
1128 AM EST SUN NOV 6 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 AM EST FOR
ASHTABULA COUNTY...
AT 1127 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED NEAR NORTH KINGSVILLE...AND MOVING NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
CONNEAUT...
LAT...LON 4189 8052 4161 8100 4185 8099 4190 8082
4192 8078 4192 8072 4194 8066 4196 8056
4198 8052
$$
BM000
WWUS51 KCLE 061647
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1147 AM EST SUN NOV 6 2005
OHC007-061657-
/O.EXP.KCLE.SV.W.0250.000000T0000Z-051106T1645Z/
ASHTABULA OH-
1147 AM EST SUN NOV 6 2005
...THE SEVERE THUNDERSTORM WARNING FOR ASHTABULA COUNTY WILL EXPIRE
AT 1145 AM EST...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM SOME OTHER SCATTERED THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON.
LAT...LON 4189 8052 4161 8100 4185 8099 4190 8082
4192 8078 4192 8072 4194 8066 4196 8056
4198 8052
$$
BMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 6:45 AM EST, 4 hours 19 minutes earlier.
Area forecast discussion, Nov 6, 6:45 AM EST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 645 AM EST SUN NOV 6 2005 .AVIATION(12Z-12Z)... DEEP LOW WRN MI WILL MOVE OVER LAKE SUPERIOR THIS AFTERNOON. THE TRAILING COLD FRONT ACROSS CENTRAL INDIANA WILL MOVE ACROSS THE ENTIRE FORECAST AREA TODAY...EXPECT FROPA AT CLE NR 17Z. BEHIND FRONT WINDS SW WINDS WITH GUSTS INTO THE MID 30S. AHEAD OF FRONT BKN LINE OF TSRA MOVING INTO NORTH CENTRAL OHIO...MOVING EAST BETWEEN 50 TO 60 KNOTS. HAD WIND GUST TO 54 KNOTS WHEN IT MOVED THROUGH TOL. COULD SEE SOME TSRA REDEVEOLPMENT NE OH NW PA AHEAD OF FRONT LATER THIS AFTERNOON AS CONDITIONS BEGIN TO DESTABLIZE. && .SHORT TERM(TODAY-MONDAY)... FORECAST ON TRACK...NO CHANGES TO WARNINGS OR ADVISORIES EXCEPT TO MOVE HANCOCK TO HIGH WIND WARNING. WARNING COULD BE EXTENDED IN THE EASTERN AREAS LATER TODAY AS STRONG WINDS WILL START THERE LATER. && LONG TERM (TUESDAY-SATURDAY)... START OUT THE EXTDD WITH A FAIRLY FLAT SWLY FLOW ALOFT TENDING TWD MORE AMPLIFIED FLOW MID WEEK AS TROF MOVS INTO THE CNTRL U.S.. MODEL DIFR WITH GFS MUCH MORE AMPLIFIED THAN ENS FCST AND ECWMF. FOLLOWING HPC GUID WENT WITH MORE AMPLIFIED SOLN BUT NEARLY AS MUCH AS OPN GFS. THIS SHOULD BRING THE TROF THRU THE AREA BY FRI. CDFNT WILL MOVE THRU ON WED WITH WAVE PSBL ALG FNT THU KEEPING SOME SHWRS IN OVER THE ERN AREAS. THIS FOLLOWED BY HIGH PRESSURE AND FAIR WEATHER FOR THU AND FRIDAY. STILL TEMPS NEAR OR ABV NORMAL. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...HIGH WIND WARNING FOR N OHIO OHZ003-006>014-017>023-089 FROM 7 AM SUNDAY TO 7 PM SUNDAY. WIND ADVISORY FOR REMAINDER OF N OHIO OHZ027>033-036>038-047 FROM 7 AM SUNDAY TO 7 PM SUNDAY. GALE WARNING LAKE ERIE WEST HALF 12Z SUNDAY THRU 08Z MONDAY. STORM WARNING LAKE ERIE EAST HALF 12Z SUNDAY THRU 08Z MONDAY. .PA...HIGH WIND WARNING FOR NORTHWEST PA PAZ001-002-003 FROM 7AM SUNDAY TO 7 PM SUNDAY. GALE WARNING LAKE ERIE WEST HALF 12Z SUNDAY THRU 08Z MONDAY. STORM WARNING LAKE ERIE EAST HALF 12Z SUNDAY THRU 08Z MONDAY. && SHORT TERM UPDATE...KOSARIK SHORT TERM...KIELTYKA LONG TERM...WCR AVIATION...DJB
Hazardous weather outlook, Nov 6, 4:21 AM EST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 421 AM EST SUN NOV 6 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-070930- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE- 421 AM EST SUN NOV 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SOME OF THE THUNDERSTORMS MAINLY THIS MORNING WILL BE SEVERE WITH DAMAGING WINDS THE MAIN THREAT. A HIGH WIND WARNING IS IN EFFECT FOR THE NORTH AREAS WITH A WIND ADVISORY ELSEWHERE TODAY. THE HIGH WIND WARNING AND WIND ADVISORY IS BECAUSE OF A COLD FRONT AND STRONG LOW PRESSURE THAT WILL SWEEP THROUGH THE AREA. TREES AND POWER LINES COULD COME DOWN IN THE WARNING AREA WITH MAINLY LIMBS AND JUST A FEW TREES AND POWER LINES IN THE ADVISORY AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY MAINLY THIS MORNING. LEZ142>149-162>169-070930- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 421 AM EST SUN NOV 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT GALE AND OR STORM WARNINGS IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY MAINLY THIS MORNING.
In the hours before
Local storm report, Nov 6, 6:49 AM EST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
649 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM TSTM WND DMG BOWLING GREEN 41.38N 83.65W
11/06/2005 WOOD OH LAW ENFORCEMENT
SEVERAL POLES AND A BARN BLOWN DOWN...CATTLE RUNNING IN
THE ROAD.
0530 AM TSTM WND DMG GIBSONBURG 41.39N 83.32W
11/06/2005 SANDUSKY OH AMATEUR RADIO
LARGE LIMB DOWN ON HOUSE AND BLOCKING ROAD.
0530 AM TSTM WND DMG WOODVILLE 41.45N 83.36W
11/06/2005 SANDUSKY OH AMATEUR RADIO
TREE LIMB AND POWERLINE DOWN ON HOUSE.
0545 AM TSTM WND DMG PORT CLINTON 41.51N 82.94W
11/06/2005 OTTAWA OH LAW ENFORCEMENT
TREE DOWN ON TRAILER IN PORTAGE TOWNSHIP.TWO TREES DOWN
IN CATAWBA TOWNSHIP.
&&
KIELTYKAThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 7:46 PM EST | Marine Weather Statement | CLE | 32 hr | |
| Nov 5, 9:40 PM EST | Wind Advisory | CLE | Ashland, Crawford, Hancock, Holmes, Knox, Mahoning and 6 more | 21 hr |
| Nov 6, 4:25 AM EST | Severe Thunderstorm Warning | CLE | Hancock, Lucas, Wood | 67 min |
| Nov 6, 4:46 AM EST | Special Marine Warning | CLE | 119 min | |
| Nov 6, 4:52 AM EST | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky, Seneca, Wyandot | 68 min |
| Nov 6, 5:28 AM EST | Severe Thunderstorm Warning | CLE | Erie, Huron | 62 min |
| Nov 6, 5:43 AM EST | Severe Thunderstorm Warning | CLE | Marion | 47 min |
| Nov 6, 5:49 AM EST | Special Marine Warning | CLE | 116 min | |
| Nov 6, 6:02 AM EST | Severe Thunderstorm Warning | CLE | Crawford, Seneca, Wyandot | 43 min |
| Nov 6, 6:19 AM EST | Severe Thunderstorm Warning | CLE | Richland | 41 min |
| Nov 6, 6:28 AM EST | Severe Thunderstorm Warning | CLE | Huron | 47 min |
| Nov 6, 9:08 AM EST | Severe Thunderstorm Warning | CLE | Huron, Lorain | 52 min |
| Nov 6, 9:38 AM EST | Severe Thunderstorm Warning | CLE | Cuyahoga | 67 min |
| Nov 6, 9:43 AM EST | Severe Thunderstorm Warning | CLE | Ashland, Medina | 47 min |
| Nov 6, 10:35 AM EST | Severe Thunderstorm Warning | CLE | Geauga, Lake | 40 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.